Aa
Aa
A
A
A
Close
Avatar universal

How do I wean off vicodin after taking 15 a day for 8 years

Hi everyone. This is only my 2nd day on this site and I have never felt so much hope and understanding from all of you. The situation is I have been taking about 15, 10 mg Lortab for about 8 years. Yeah, 8 years. And, recently, I have become ill from taking them and they no longer have the "good" effect that they used to. Yet, I still take them. Crazy druggie that I am. Anyway, I have 60 pills left and I need some advice as to a schedule on "weaning" or "tapering" off of them with the least amount of symptoms as possible as I am doing so. Also, is there any "over-the-counter" stuff I could take while I am doing this that would help with the headaches, diarrhea, tingling in the arms and legs and overall sickness and lack of energy? I know it is going to be uncomfortable, but I am still having to meet responsibilities as I go through it. Any help would be so appreciated as I am terrified and anxious of starting tomorrow. Thanks again, so much.
3 Responses
Sort by: Helpful Oldest Newest
917815 tn?1377498254
Hi and welcome to this forum...congrats on deciding to quit...

If you're asking for a tapering program, tapering is usually successful when you do it slowly; i.e. cut down 1 pill a week or so...if you're used to 15 pills per day, if you can start at 10 per day and go down 1 per day, but again, this is a FAST taper and may only prolong the WDs...in fact, i believe this will only prolong your WDs.

If it were me, I would stop c/t...I tried tapering once and found i really couldn't and just prolonged the inevitable, WDs..

On the bottom of top right of this screen (health pages), look @ the Thomas Recipe; great stuff to help you get through WDs...For most, the physical WDs last 3-5 days...

With regards to energy, diet, vitamins and exercise...it isn't easy, but definitely doable...

Good luck and stick around, we're here to help.

Nick
Helpful - 0
917815 tn?1377498254
Sorry, meant "On the top of this screen"...lol...

it's Friday...
Helpful - 0
1078583 tn?1256343514
hey and great that you have had enough any way im on day six from a 1.5 yr habbit 10ml oxy about 150mg a day anyway i tappered down but i got to the point where i was only taking 8 then 5 then 3 but by that time it was like i was going threw mini w/d everyday so i just finaly jumped and on day 6 and thank god its not day 1,2,3,4,5 its truley getting better and im feeling much better tired but im free for the first time in a long time so hang in there and do what makes you feel comfortable but sooner or later you will have to jump and it might not be as bad as you think just give yourself a chance goodluck with it and we are all here for you
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.